MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil was used as the initial coil for aneurysm embolization.The surgeon found that the formed hoop was not ideal.When the surgeon wanted to retract and adjust it, the surgeon found that the axium coil had detached itself and stretched.Used the solitaire ab stent to pull out the axium coil, replaced it with another axium coil of the same model, and successfully completed the operation.After the operation, the product in question was collected and found that there was indeed no trace of detachment at the end of the axium coil push rod.There was no additional medical intervention needed.The pushwire was not bent or broken.There was no friction or difficulty during delivery and the physician did not reposition the axium coil.The physician did not rotate the delivery pusher during the procedure and continuous flush was administered during the procedure.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).  the patient was undergoing surgery for treatment of a saccular, unruptured anterior communicating (acom) artery aneurysm with a max diameter of 6mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be intact but retained by inner liner at ~142.4cm from proximal end.The coin was found to be not against the lumen stop.The implant coil was already detached and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the pushwire was broken with release wire pulled back, releasing the implant coil.Since the included detach element was not returned for analysis; therefore, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.It is likely the detachment was user error as the pushwire was found to be broken with release wire pulled back, in turn releasing the implant coil.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17964551
Report Number9612164-2023-04748
Device Sequence Number6565305
Product Code KRD
UDI-Device Identifier00847536038240
UDI-Public00847536038240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot Number224889255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale